MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported during intraocular lens (iol) implant procedure, posterior capsule was ruptured upon implantation.The lens was explanted and replaced with anterior chamber intraocular lens (aciol) during initial procedure.The procedure was completed on same day without any harm to the patient.As per surgeon it was unsure whether it was the lens or patient's eye anatomy but definitely not the surgeon factor.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned in a lens case base.The lens case lid was not returned.A small amount of solution and gauze fibers were observed on the lens.One haptic was bent-gusset area.The lens was cleaned with klrp.Two small scratches were observed near the edge.The lens dimensions were acceptable using an approved template (excluding the damaged haptic).No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.Complaint and product history records were reviewed, and documentation indicated the product met release criteria.The file indicated the use of a qualified handpiece with a non-qualified cartridge and viscoelastic.The company lens is only qualified for use with the company specific model cartridge.The root cause for the reported posterior capsule rupture could not be determined.The lens was returned.The lens dimensions were acceptable (plan view) using an approved template (excluding the damage haptic).One haptic was bent and two small scratches were observed.The root cause for observed lens damage may be related to a failure to follow the instructions for use (ifu).The file indicated the use of a non-qualified cartridge and viscoelastic.The company is only qualified for use with the company specific model cartridge.The ifu instructs: company foldable intraocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20559227
Report Number9681121-2024-00061
Device Sequence Number11535256
Product Code HQL
UDI-Device Identifier00380650699312
UDI-Public(01)00380650699312(17)271210(11)221212(10)31523080
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN030
Device Lot Number31523080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/25/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; REPLACEMENT ACIOL
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale